MAUDE Adverse Event Report: S.B.M. SAS TENDON/LIGAMENT BONE ANCHOR, BIOABSORBABLE; FIXIT® Ø 4.5 MM THREADED ANCHOR MOUNTED ON SCREWDRIVER

S.B.M. SAS TENDON/LIGAMENT BONE ANCHOR, BIOABSORBABLE; FIXIT® Ø 4.5 MM THREADED ANCHOR MOUNTED ON SCREWDRIVER
Catalog Number EPA0047CLA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
08 october 2024.2 other anchors have been implanted.No other complaints concerning this batch.Verification of manufacturing data : no incidents during manufacture / assembly of finished product: the batch complies with expected specifications.Note: exceeding the temperature limit set by sbm during transport for sterilization: following tests carried out on the anchors in this batch, the technical specifications were found to be compliant.Additional information / incident report retrieved on 04 october 2024 - operative time extended by more than 30mn.Re-evaluation of the incident: deemed reportable.Request for further information on the circumstances of the breakage to complete our investigations.
 
Event or Problem Description
(b)(4).Incident occured in france.Event description communicated."during surgery performed on friday (b)(6) 2024 by dr.(b)(6), 2 fixit 4.5 1st row anchors had their wires pulled out.According to dr.(b)(6), the wires came out of the anchor, as if the part that holds the wires inside the anchor had broken off.These are two of the anchors installed on 30/08/2024.They installed two other anchors".Incident report retrieved on 04 october 2024 - no clinical consequences for the patient - no additional surgery - operative time extended by more than 30mn - anchors remained in the patient without the wires.
 
Additional Manufacturer Narrative
08 october 2024 2 other anchors have been implanted.No other complaints concerning this batch.Verification of manufacturing data : no incidents during manufacture / assembly of finished product: the batch complies with expected specifications.Note: exceeding the temperature limit set by sbm during transport for sterilization: following tests carried out on the anchors in this batch, the technical specifications were found to be compliant.Additional information / incident report retrieved on (b)(6) 2024 - operative time extended by more than 30mn.Re-evaluation of the incident: deemed reportable.Request for further information on the circumstances of the breakage to complete our investigations.____________________________________________________ 22 july 2025 analysis of the incident based on the information in our possession.For closure of the file.Data manufacturing analysis: fixit ø 4.5 mm threaded anchor for screwdriver mounting - lot 241354 conforming injection parameters - easy dosing.A scrap for stain/coloured spot - compliant masses - compliant molar mass.Fixit® threaded anchor pre-assembled on ø 4.5 mm screwdriver - batch 242562: assembly compliant.Batch 242562 complies with the production specifications.No specific information on the use of the devices or on the conditions in which the event occurred was provided.The defective devices have remained implanted in the patient, and product analysis is not possible.The surgeon described the problem as a rupture of the bridge at the tip of the anchor.The bridge holds the sutures in the anchor while allowing them to move: the sutures slide.In the absence of many elements on the circumstances of anchor bridge rupture, the hypotheses that could explain these failures are as follows: 1.Manufacturing defect during the injection phase: insufficient filling / densification of the deck, not perceptible to the eye, which weakens the deck and reduces its strength.2.Deformation or embrittlement of the bridge following exposure of the devices to a temperature above 44°c during the sterilisation phase.Hypothesis minimised by the results of the pull-out performance verification tests carried out on this batch as part of exemption request da-2024-007, where the average strength is 232n ±11, significantly higher than the specification of 127n and the force that can be applied by the surgeon to the bridge via the sutures (f < 100n).3.The action of the surgeon checking the mobility of the sutures, once the anchor has been implanted, by alternately pulling on the ends of the strands of a suture, may shear the bridge.If high force and speed are applied by the surgeon when checking the mobility of the sutures, this can cause the polymer to heat up from the energy generated by rubbing the suture to its melting point, reducing its strength and possibly leading to the release of the sutures.Anchor failures may result from one of the hypotheses or from the combined effect of two or all three hypotheses identified.The cause of the breakage has not been clearly determined, and this type of incident remains very isolated: no corrective action has been taken.This file is closed.
 
Event or Problem Description
Fnconf-(b)(4).Incident occured in france.Event description communicated."during surgery performed on friday (b)(6) 2024 by dr.(b)(6) in aix en provence, 2 fixit 4.5 1st row anchors had their wires pulled out.According to dr.(b)(6), the wires came out of the anchor, as if the part that holds the wires inside the anchor had broken off.These are two of the anchors installed on 30/08/2024.They installed two other anchors".Incident report retrieved on 04 october 2024 - no clinical consequences for the patient - no additional surgery - operative time extended by more than 30mn - anchors remained in the patient without the wires.

Brand Name
TENDON/LIGAMENT BONE ANCHOR, BIOABSORBABLE
Common Device Name
FIXIT® Ø 4.5 MM THREADED ANCHOR MOUNTED ON SCREWDRIVER
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine estaun
zi du monge
lourdes, 65100
FR   65100
MDR Report Key20396465
Report Number3004549189-2024-00007
Device Sequence Number6479444
Product Code MAI
UDI-Device Identifier03760154008846
UDI-Public03760154008846
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170868
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPA0047CLA
Device Lot Number242562
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown